MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9325
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd extension set broke the following information was received by the initial reporter with the following verbatim it was reported by customer that the spin collar cracked off hub of extension set when nurse checked infusion.
 
Additional Manufacturer Narrative
One sample was received for quality evaluation.Visual examination of the sample was conducted an the male luer adapter is missing its securement collar.Further examination of the component shows that there is a crack in the adapter manifold body.The customer complaint of component damage ¿ leak was confirmed.The investigation was forwarded to the luer connector supplier for further evaluation.Based on the findings of the investigation, and review of the component and full assembly processes, it was determined that the issue was not caused during each of those processes.Further evaluation of the sample indicates that the issue may have been caused by the customer using an antiseptic on the luer surfaces and not allowing the surfaces to dry completely, creating an issue where the luers connections can adhere together.When trying to disconnect this connection afterwards, the luer connection can crack.The root cause for the issue is likely a user issue.A device history record review for model mz9325 lot number 24099166 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21918527
Report Number9616066-2025-01035
Device Sequence Number18342011
Product Code FPA
UDI-Device Identifier10885403427244
UDI-Public(01)10885403427244(11)240905(17)270905(10)24099166
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9325
Device Lot Number24099166
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown